MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802445
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report that demographics for a patient (b) were mis-associated with the results obtained from a sample tube from a different patient (a) when samples were processed on a vitros 4600 chemistry system.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The customer stated that the discrepant patient sample results were reported out of the laboratory.However, a physician questioned the results and repeat testing occurred.No treatment was initiated, altered or stopped based on the results.There was no allegation of patient harm related to this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that demographics for a patient (b) were mis-associated with the results obtained from a sample tube from a different patient (b)(6) when samples were processed on a vitros 4600 chemistry system.The likely cause of the event is pre-analytical operator error when labeling the patient samples.The ortho tsc reviewed e-connectivity data as well as vitros laboratory computer interface (lci) files.According to the data review, the tray movements, potential error reactions and condition codes do not show any indications of abnormality or an analyzer issue.The analyzer movements and metering event were as expected.The sample patient a results were from a sample in a tray that only had one sample placed in tray 20, cup 1.This matches lci files and patient report results.There were no indications that the vitros 4600 chemistry system malfunctioned.

Brand Name
VITROS 4600 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21929418
Report Number1319681-2025-00022
Device Sequence Number18397653
Product Code JJE
UDI-Device Identifier10758750012343
UDI-Public(01)10758750012343
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802445
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Initial Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown